Format

Send to:

Choose Destination
See comment in PubMed Commons below
Transplantation. 1996 Nov 15;62(9):1259-62.

Safety of liver donation after fatal intoxication with the tricyclic antidepressant trimipramine.

Author information

  • 1Division of Clinical Pharmacology and Toxicology, Department of Internal Medicine, University Hospital, Zurich, Switzerland.

Abstract

We report the case of a patient receiving long-term treatment with the tricyclic antidepressant trimipramine who died 10 days after a trimipramine overdose. A few hours before death, the serum trimipramine concentration had fallen to 80 microg/L. Similar values are reported for patients taking therapeutic trimipramine doses. At this serum concentration, the liver content of trimipramine and it's 2-hydroxy and N-desmethyl metabolites was 1750 microg/kg, 850 microg/kg, and 225 microg/kg, respectively. The liver was morphologically normal. Back calculations suggest that a liver transplant obtained from a donor dying from a trimipramine overdose should be safe, if the serum trimipramine concentration has fallen below 2000 microg/L. If higher serum trimipramine concentrations are present, harvesting should be delayed to avoid trimipramine toxicity in the recipient.

PMID:
8932268
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk